Alert archive / Louisiana / Wind Advisories in 2015

Wind Advisory 15, NWS Lake Charles, LA

December 27, 201510 parishes in Louisiana; 4 counties in Texas

NWS Lake Charles, LA issued this wind advisory at Dec 27, 2015, 4:14 AM CST for 10 parishes in Louisiana; 4 counties in Texas. It took effect at Dec 27, 2015, 6:00 AM CST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2015, 4:14 AM CST (10:14 UTC)
In effect from
Dec 27, 2015, 6:00 AM CST
Expired
Dec 28, 2015, 6:00 AM CST
In force
24 hr
Issued by
NWS Lake Charles, LA

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX

The radar

The Ft Polk radar (KPOE), 58 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2015-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1918 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2015-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1918 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
534 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
1.6
Supercell composite
9.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

639 
WWUS74 KLCH 271014
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
414 AM CST SUN DEC 27 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

.A STRONG STORM SYSTEM IS EXPECTED TO MOVE DOWN AND INTO THE
REGION TODAY. SOUTHERLY WINDS WILL INCREASE AS THE PRESSURE
GRADIENT TIGHTENS. WINDS ARE EXPECTED TO REMAIN STRONG INTO THE
LATE AFTERNOON HOURS BEFORE TAPERING OFF A BIT.

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
271815-
/O.NEW.KLCH.WI.Y.0015.151227T1200Z-151228T0000Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...
LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE...
BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN...
NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...
BAYOU VISTA...STEPHENSVILLE...HACKBERRY...CAMERON...WOODVILLE...
COLMESNEIL...LUMBERTON...SILSBEE...BEAUMONT...PORT ARTHUR...
ORANGE...VIDOR...BRIDGE CITY...JASPER...KIRBYVILLE...NEWTON...
BUNA...DEWEYVILLE
414 AM CST SUN DEC 27 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* TIMING...WINDS TO INCREASE THIS MORNING INTO THE AFTERNOON
  HOURS.

* WINDS...20 TO 25 MPH WITH GUSTS HIGHER

* IMPACTS...VEHICLES AND HIGH PROFILE VEHICLES SHOULD USE CAUTION
  AS SUDDEN GUSTS CAN CAUSE LOSS OF CONTROL

PRECAUTIONARY/PREPAREDNESS
  ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 20 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
897 
WWUS74 KLCH 272143
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
343 PM CST SUN DEC 27 2015

...WIND ADVISORY IN EFFECT THROUGH TONIGHT...

.LOW PRESSURE WILL ORGANIZE OVER EAST TEXAS EARLY TONIGHT AND INTO
NORTHERN ARKANSAS TONIGHT. STRONG SOUTHERLY WINDS WILL CONTINUE
THROUGH EARLY THIS EVENING AND THEN GRADUALLY SHIFT TO THE
NORTHWEST EARLY MONDAY MORNING. WINDS WILL DIMINISH MONDAY MORNING
AS THIS SYSTEM MOVES OVER NORTHERN ARKANSAS.   

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
280600-
/O.EXT.KLCH.WI.Y.0015.000000T0000Z-151228T1200Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...
LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE...
BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN...
NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...
BAYOU VISTA...STEPHENSVILLE...HACKBERRY...CAMERON...WOODVILLE...
COLMESNEIL...LUMBERTON...SILSBEE...BEAUMONT...PORT ARTHUR...
ORANGE...VIDOR...BRIDGE CITY...JASPER...KIRBYVILLE...NEWTON...
BUNA...DEWEYVILLE
343 PM CST SUN DEC 27 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST MONDAY...

* TIMING...WINDS TO INCREASE THIS MORNING INTO THE AFTERNOON 
  HOURS. 

* WINDS...20 TO 25 MPH WITH GUSTS HIGHER

* IMPACTS...VEHICLES AND HIGH PROFILE VEHICLES SHOULD USE 
  CAUTION AS SUDDEN GUSTS CAN CAUSE LOSS OF CONTROL 

PRECAUTIONARY/PREPAREDNESS   ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 20 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Dec 26, 11:29 PM CST, 4 hours 45 minutes earlier.

Area forecast discussion, Dec 26, 11:29 PM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1129 PM CST SAT DEC 26 2015

.DISCUSSION...
FOR THE 27/06Z TAF ISSUANCE.

&&

.AVIATION...
NOT MUCH HAS CHANGED AS FAR AS THE THINKING FOR THE AVIATION
FORECAST. BREEZY SOUTH WINDS WILL PERSIST THROUGH THE NIGHT AS
STORM SYSTEM CONTINUES TO FORM OVER FAR WEST TEXAS. THESE
SOUTHERLY BREEZES WILL CONTINUE TO PUSH IN WARM AND MOIST
AIR...WITH CEILINGS LOWERING...OR CONTINUING...TO RANGE BETWEEN
LOW END MVFR AND HIGH END IFR THROUGH THE NIGHT. DUE TO THE WINDS
AND MIXING...SIGNIFICANT VISIBILITY RESTRICTIONS FROM FOG IS NOT
EXPECTED OVER LAND AREAS.

AS THE STORM SYSTEM LIFTS OFF TO THE NORTHEAST ON SUNDAY...A COLD
FRONT TRAILING FROM IT WILL MOVE ACROSS THE TERMINALS DURING
SUNDAY EVENING. AHEAD OF THIS SYSTEM...SOUTH WINDS WILL BE STRONG
AND GUSTY...WITH OCCASIONAL SHOWERS DEVELOPING FROM THE MORNING
ONWARD. THESE SHOWERS AND THUNDERSTORMS WILL FORM MORE INTO A
SQUALL LINE FEATURE PUSHING THROUGH FROM 28/00Z TO 28/06Z.

RUA

&&

.PREV DISCUSSION... /ISSUED 942 PM CST SAT DEC 26 2015/

DISCUSSION...SHOWERS CONTINUE TO STREAM NORTH ACROSS SE TX AND
CEN LA AND POPS HAVE BEEN ADJUSTED UP SOMEWHAT TO ACCOUNT FOR THIS
TREND. OTHERWISE, AREAS OF FOG ARE LINGERING ACROSS THE COASTAL
GULF WATERS WITH THE VIS AT CAMERON OCCASIONALLY DIPPING TO 1/4
MILE. GUIDANCE INDICATES THIS WILL CONTINUE THROUGH TONIGHT AND
BECOME MORE WIDESPREAD AROUND VERMILION BAY LATE TONIGHT
EVEN THOUGH WINDS WILL CONTINUE TO INCREASE. A DENSE FOG ADV FOR
THE NEAR SHORE WATERS AND COASTAL LAKES AND BAYS HAS BEEN ISSUED
UNTIL LATE SUNDAY MORNING ALTHOUGH WINDS MAY MIX OUT THE FOG
EARLIER THAN INDICATED.

THE REST OF THE FORECAST REMAINS GENERALLY ON TARGET.

PREV DISCUSSION... /ISSUED 421 PM CST SAT DEC 26 2015/

SYNOPSIS...A STRONG YET SLOW MOVING COLD FRONT PUSHING INTO
CENTRAL TEXAS WILL BE THROUGH SUNDAY NIGHT. STRONG WINDS AHEAD OF
THIS SYSTEM WILL BE PUSHING TIDES HIGHER ALONG THE COAST ON
SUNDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ASSOCIATED
WITH THIS FRONT WITH SQUALL LINE DEVELOPMENT LIKELY LATE TONIGHT
MOVING INTO THE WESTERN PORTIONS OF THE FORECAST AREA SUNDAY
MORNING.

RAIN WILL BE HEAVY AT TIMES WITH EMBEDDED STRONG TO SEVERE
THUNDERSTORMS TAPERING OFF SUNDAY NIGHT FROM THE WEST.

SHORT RANGE DISCUSSION...ANOTHER BALMY NIGHT WITH MIN
TEMPERATURES IN THE LOW 70S AS A STRONG SOUTHEAST FLOW CONTINUES
OFF THE GULF. THESE TEMPERATURES WILL CONTINUE RUNNING OVER 30
DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR. WENT LOWER THAN
GUIDANCE ON TEMPS ON SUNDAY WITH LITTLE RISE IN TEMPS FROM THE
WARM MORNING LOWS DUE TO RAIN COOLED AIR.

LONG RANGE DISCUSSION...THE DEEP UPPER LOW WILL MOVE OUT OF THE
RIO GRANDE VALLEY SUNDAY AFTERNOON, MOVING THROUGH THE LONE STAR
STATE INTO THE ARKANSAS OZARKS BY MONDAY MORNING. THERE IS DECENT
AGREEMENT ON THE EURO AND GFS ON THE EVOLUTION AND MOVEMENT OF
THIS SYSTEM.

THE NEXT PACIFIC SYSTEM LOOKS TO WEAKEN BEFORE MOVING THROUGH THE
AREA AROUND THE MIDDLE OF THE UPCOMING WORK WEEK. THERE WILL BE
SHOWERS ASSOCIATED WITH THIS SYSTEM.

MARINE...SMALL CRAFT ADVISORIES WILL BE IN EFFECT THROUGH MONDAY
FOR THE OUTER WATERS AND FOR SUNDAY FOR WATERS CLOSER TO THE
COAST. TIDES WILL RUN 1 TO 1.5 FEET ABOVE PREDICTED SUNDAY INTO
SUNDAY NIGHT.

SWEENEY

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  71  80  50  59 /  30  70  90  20
LCH  72  81  48  57 /  20  70  90  10
LFT  72  81  52  59 /  20  40  90  20
BPT  72  78  46  55 /  30  90  70  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...COASTAL FLOOD ADVISORY FROM 6 AM SUNDAY TO 6 AM CST MONDAY FOR
     LAZ041-052>054-073-074.

TX...COASTAL FLOOD ADVISORY FROM 6 AM SUNDAY TO 6 AM CST MONDAY FOR
     TXZ215-216.

GM...SMALL CRAFT ADVISORY UNTIL NOON CST MONDAY FOR GMZ470-472-475.

     DENSE FOG ADVISORY UNTIL 10 AM CST SUNDAY FOR GMZ430-432-435-450-
     452-455.

     SMALL CRAFT ADVISORY FROM 6 AM TO 9 PM CST SUNDAY FOR GMZ430-432-
     435.

     SMALL CRAFT EXERCISE CAUTION UNTIL 6 AM CST SUNDAY FOR GMZ430-
     432-435-450-452-455.

     SMALL CRAFT ADVISORY FROM 6 AM SUNDAY TO NOON CST MONDAY FOR
     GMZ450-452-455.

&&

AVIATION...07
Hazardous weather outlook, Dec 27, 3:57 AM CST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
357 AM CST SUN DEC 27 2015

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
281000-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
357 AM CST SUN DEC 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A STRONG COLD FRONT MOVING THROUGH TEXAS THIS MORNING WILL MOVE
DOWN AND INTO SOUTHEAST TEXAS AND THEN ON INTO SOUTHERN LOUISIANA.
THIS LATEST FRONT WILL BRING THE THREAT OF ISOLATED TORNADOS...
AND DAMAGING WINDS. PERIODS OF HEAVY RAINFALL AND NUMEROUS CLOUD
TO LIGHTNING STRIKES IN STRONGER STORMS SHOULD BE EXPECTED.
TEMPERATURES WILL FALL RAPIDLY BEHIND THE FRONT THIS EVENING WITH
MORNING LOWS TOMORROW INTO THE 40S. MOST OF THE STORM ACTIVITY
WILL BE OUT OF SOUTH CENTRAL LOUISIANA AROUND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
COLD AIR TO CONTINUE SPILLING INTO THE REGION ON TUESDAY INTO
WEDNESDAY WITH ANOTHER ROUND OF STORMS EXPECTED WEDNESDAY WITH
ANOTHER FRONT PUSHING DOWN AND THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAYBE BE REQUIRED.

GMZ430-432-435-450-452-455-470-472-475-281000-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
357 AM CST SUN DEC 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
WINDS AND SEAS TO INCREASE TODAY INTO TONIGHT AS A COLD FRONT
APPROACHES FROM THE WEST. WINDS ARE EXPECTED TO PICKUP UP TO 20 TO
25 KNOTS WITH GUSTS TO 40 KNOTS. IN ADDITION SOME STORMS TODAY
WILL ARE EXPECTED TO BECOME SEVERE WITH THE MAIN THREAT FROM
STRAIGHT LINE WINDS. WINDS WILL SWING AROUND TO THE NORTHWEST AND
REMAIN STRONG INTO THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
WINDS WILL BEGIN TO SETTLE ON MONDAY AFTERNOON. ANOTHER STORM
SYSTEM IS EXPECTED ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAYBE BE REQUIRED.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 6:39 PM CSTMarine Dense Fog AdvisoryLCH9 hr
Dec 27, 7:21 AM CSTRiver Flood WarningLCHCalcasieu51 hr
Dec 27, 7:21 AM CSTRiver Flood WarningLCHCalcasieu56 hr
Dec 27, 9:53 AM CSTGale WarningLCH20 hr
Dec 27, 9:53 AM CSTSmall Craft AdvisoryLCH38 hr

Nearby

Wind Advisories in Louisiana, 2015Wind Advisories in Texas, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.